MAUDE Adverse Event Report: BD CARIBE LTD. BD VACUTAINER® BLOOD TRANSFER DEVICE HOLDER WITH FEMALE LUER ADAPTER; BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. BD VACUTAINER® BLOOD TRANSFER DEVICE HOLDER WITH FEMALE LUER ADAPTER; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 364880
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported when using the bd vacutainer® blood transfer device holder with female luer adapter there was blood leakage or other sample leakage from the device other than the insertion site or needle tip.The following information was provided by the initial reporter.The customer stated: "blood transfer device "exploded", hcp got blood in eyes, mouth, face.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated with additional information: d.4.Medical device lot #: 2207991.D.4.Medical device expiration date: 31-jul-2025.H.4.Device manufacture date: 31-aug-2022.H.6.Investigation summary: bd had not received samples or photos for investigation.Therefore, 24 retention samples from bd inventory were evaluated by visual examination and functional testing.Twelve (12) of which underwent leakage testing and the other 12 underwent torque / breakage testing and no issues were observed relating to splatter as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode splatter.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.".

Brand Name
BD VACUTAINER® BLOOD TRANSFER DEVICE HOLDER WITH FEMALE LUER ADAPTER
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16698886
Report Number2618282-2023-00025
Device Sequence Number3677435
Product Code JKA
UDI-Device Identifier50382903648806
UDI-Public50382903648806
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K991088
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2025
Device Model Number364880
Device Catalogue Number364880
Device Lot Number2207991
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer05/01/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown